Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 51, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 5, 2020, 9:31 PM EDT for 4 counties in Massachusetts. It was in force for 59 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2020, 9:31 PM EDT (01:31 UTC)
- Expired
- Jul 5, 2020, 10:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Middlesex County, MA, Norfolk County, MA, Suffolk County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 54 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 9:40 PM EDT | TSTM WND DMG | Acton, MA | TREE DOWN ON HOUSE ON ETHAN ALLEN DRIVE |
| Jul 5, 9:45 PM EDT | TSTM WND DMG | Boxborough, MA | TREE DOWN ACROSS ROAD ON SARAS WAY |
| Jul 5, 9:49 PM EDT | TSTM WND DMG | Boxborough, MA | LARGE TREE AND POWER LINES DOWN ON PINE HILL ROAD |
| Jul 5, 9:49 PM EDT | TSTM WND DMG | Boxborough, MA | LARGE TREE DOWN ON MASS AVE BY STOW ROAD |
| Jul 5, 9:49 PM EDT | TSTM WND DMG | Boxborough, MA | TREE DOWN ACROSS ROAD AT MASS AVE NEAR FIRE STATION |
| Jul 5, 10:12 PM EDT | TSTM WND DMG | Wayland, MA | MULTIPLE TREES AND WIRES DOWN ON RICE ROAD AT MAINSTONE ROAD |
| Jul 5, 10:13 PM EDT | TSTM WND DMG | Stow, MA | TREE DOWN ON HOUSE ON GOLDEN DRIVE. TREE DOWN ON RANDALL AND HUDSON ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 1.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
230
WUUS51 KBOX 060131
SVRBOX
MAC017-021-025-027-060230-
/O.NEW.KBOX.SV.W.0051.200706T0131Z-200706T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
931 PM EDT Sun Jul 5 2020
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
Southwestern Suffolk County in eastern Massachusetts...
Northwestern Norfolk County in eastern Massachusetts...
East central Worcester County in central Massachusetts...
Central Middlesex County in northeastern Massachusetts...
* Until 1030 PM EDT.
* At 930 PM EDT, a severe thunderstorm was located over Boxborough,
or 8 miles north of Marlborough, moving southeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
* Locations impacted include...
Boston, Newton, Framingham, Waltham, Marlborough, Chelmsford,
Natick, Franklin, Needham, Norwood, Milford, Wellesley, Dedham,
Walpole, Westford, Acton, Canton, Hudson, Westborough and Concord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4251 7169 4262 7143 4218 7109 4205 7146
TIME...MOT...LOC 0130Z 327DEG 20KT 4247 7155
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
Loconto4 follow-up statements
170
WWUS51 KBOX 060145
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
945 PM EDT Sun Jul 5 2020
MAC017-021-025-027-060230-
/O.CON.KBOX.SV.W.0051.000000T0000Z-200706T0230Z/
Suffolk MA-Norfolk MA-Worcester MA-Middlesex MA-
945 PM EDT Sun Jul 5 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHWESTERN SUFFOLK...NORTHWESTERN NORFOLK...EAST CENTRAL
WORCESTER AND CENTRAL MIDDLESEX COUNTIES...
At 944 PM EDT, a severe thunderstorm was located over Stow, or near
Maynard, moving southeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated. At 924 PM, a tree was downed in Harvard,
MA from this severe storm.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
Boston, Newton, Framingham, Waltham, Marlborough, Chelmsford, Natick,
Franklin, Needham, Norwood, Milford, Wellesley, Dedham, Walpole,
Westford, Acton, Canton, Hudson, Westborough and Concord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4251 7169 4262 7143 4218 7109 4205 7146
TIME...MOT...LOC 0144Z 327DEG 20KT 4240 7149
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
Loconto467
WWUS51 KBOX 060202
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
1002 PM EDT Sun Jul 5 2020
MAC017-021-025-027-060230-
/O.CON.KBOX.SV.W.0051.000000T0000Z-200706T0230Z/
Suffolk MA-Norfolk MA-Worcester MA-Middlesex MA-
1002 PM EDT Sun Jul 5 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHWESTERN SUFFOLK...NORTHWESTERN NORFOLK...EAST CENTRAL
WORCESTER AND CENTRAL MIDDLESEX COUNTIES...
At 1000 PM EDT, a severe thunderstorm was located over Wayland.
Another severe thunderstorm was located 2 miles west of Harvard.
Each of these storms were moving southeast at 25 mph.
HAZARD...Hail up to ping pong ball size and 60 mph wind gusts.
SOURCE...Radar indicated. Several trees have been downed in the
Acton and Boxborough between 935 and 945 PM.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
Boston, Newton, Framingham, Waltham, Marlborough, Chelmsford, Natick,
Franklin, Needham, Norwood, Milford, Wellesley, Dedham, Walpole,
Westford, Acton, Canton, Hudson, Westborough and Concord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4251 7169 4262 7143 4218 7109 4205 7146
TIME...MOT...LOC 0200Z 327DEG 20KT 4232 7142
HAIL...1.50IN
WIND...60MPH
$$
Loconto/Field200
WWUS51 KBOX 060217
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
1017 PM EDT Sun Jul 5 2020
MAC017-021-025-027-060230-
/O.CON.KBOX.SV.W.0051.000000T0000Z-200706T0230Z/
Suffolk MA-Norfolk MA-Worcester MA-Middlesex MA-
1017 PM EDT Sun Jul 5 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHWESTERN SUFFOLK...NORTHWESTERN NORFOLK...EAST CENTRAL
WORCESTER AND SOUTHEASTERN MIDDLESEX COUNTIES...
At 1015 PM EDT, a severe thunderstorm was located over Dover, or
over Natick. Another severe thunderstorm was over Maynard. Each of
these storms were moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. At 1012 PM, mutiple trees and wires were
downed in Wayland.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
Boston, Newton, Framingham, Waltham, Marlborough, Natick, Franklin,
Needham, Norwood, Milford, Wellesley, Dedham, Walpole, Acton, Canton,
Hudson, Westborough, Concord, Sudbury and Ashland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4248 7164 4253 7136 4218 7109 4212 7150
4217 7152
TIME...MOT...LOC 0215Z 320DEG 21KT 4226 7130
HAIL...1.00IN
WIND...60MPH
$$
Loconto/Field263
WWUS51 KBOX 060228
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
1028 PM EDT Sun Jul 5 2020
MAC017-021-025-027-060236-
/O.EXP.KBOX.SV.W.0051.000000T0000Z-200706T0230Z/
Suffolk MA-Norfolk MA-Worcester MA-Middlesex MA-
1028 PM EDT Sun Jul 5 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SUFFOLK...
NORTHWESTERN NORFOLK...EAST CENTRAL WORCESTER AND SOUTHEASTERN
MIDDLESEX COUNTIES WILL EXPIRE AT 1030 PM EDT...
The severe thunderstorm which prompted the warning remains severe. A
new Severe Thunderstorm Warning has been issued for Suffolk and
Norfolk Counties until 1130 PM.
LAT...LON 4248 7164 4253 7136 4218 7109 4212 7150
4217 7152
TIME...MOT...LOC 0226Z 327DEG 20KT 4225 7129
$$
LocontoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:54 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 5, 7:54 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 754 PM EDT Sun Jul 5 2020 .SYNOPSIS... A weak cold front and upper-level trough will develop isolated showers and thunderstorms this evening across northeast Massachusetts. Weak high pressure follows Monday and moves off the coast Tuesday. Hot and humid conditions move in for the middle and end of next week with scattered afternoon/evening thunderstorms Wednesday through Friday. Heat Advisories may be needed. Low pressure passing to our south Saturday could bring more widespread showers and thunderstorms to the region. With abundant moisture in place late in the week, any storms could produce locally torrential rainfall. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... ** Isolated strong thunderstorms may still impact northeast MA before midnight*** 750 PM update... Sea breeze-induced isolated showers and thunderstorms have dissipated. Attention is now focused on activity associated with a southeastward-moving short wave across northern New England. A few strong/severe storms were moving from southeast VT into southern NH at this time. There is still potential for these storms to move into northeast MA and produce strong winds and hail, up until about midnight, since CAPE will be slow to subside and we have sufficient bulk shear to sustain updrafts. Main area of concern is northeast of a line from Fitchburg to Boston. Previous discussion... With short wave trough well to the north across southern Quebec into ME, southern periphery of mid level forcing will bleed southward into northeast MA, including the Greater Boston area and possibly westward into the Worcester Hills. This is where 12z HREF has strongest potential updrafts along with 15z SREF Craven-Brooks exceeding 20000. Models typically struggle in these weakly forced environments but we continue to think the focus for convection this evening will be in northeast MA including Greater Boston area and possibly into the Worcester Hills. Main concerns with any storms will be strong winds, hail and heavy downpours. Although can't rule out an isolated storm over southeast MA and RI. Otherwise a mild night but more comfortable across western CT/MA in the post frontal airmass. Still humid over RI and eastern MA with low clouds and fog for Cape Cod and Islands. Surface low develops on the boundary and tracks toward the south coast. This will shift winds to the north with cooler/less humid air bleeding south late. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... Monday... Surface wave near Cape Cod early exits out to sea with weak high pressure building into the maritimes. This yields a light N-NE flow into the region, providing cooler temps for eastern MA with highs only in the 70s for the immediate coastline including Boston. This northeast flow is very shallow with 925 mb temps warming to +22C over western CT. This will support highs in the 80s across RI into central MA and topping out around 90 in the CT River Valley including Hartford. Not quite as humid as today with dew pts in the low to mid 60s except upper 50s in western MA. Dry weather for most of the region, the only exception is over western CT/MA where an isolated shower/T-storm possible given closer to deeper moisture/instability and low level convergence from warm front across eastern NY. Monday night... Mainly dry and less humid as 1023 mb maritime high builds southward into Gulf of ME and Cape Cod. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Highlights * Heat and humidity returns for the middle and second half of the week - could reach 'Heat Advisory' status. * Tropical moisture to influence Southern New England late week into next weekend. .Tuesday... A quasi-stationary front will slowly drift from south to north across southern New England. This will give us the chance for thunderstorms during the afternoon hours. CAPE values, especially across western MA/CT, are forecasted to be between 500 and 1200 J/kg. Additionally, it doesn't appear to be a washout of a day, but an isolated heavy downpour or two are possible as PWAT values are between 1.50" and 2.00". .Wednesday though Thursday... We begin to crank up the heat for the mid-week. Temperatures at 850mb reach +15C to +17C. Mixing to those heights, temperatures at the surface should reach well into the upper 80s to low 90s across MA/RI/CT. Dewpoints will also become uncomfortable - reaching the low 70s. This will give us a Heat Index (apparent temperature) in the middle and upper 90s, which may require a 'Heat Advisory'. Similar to last week, diurnal heating and sufficient SBCAPE between 1000 and 1500 J/kg will allow for pop-up thunderstorms. .Friday through next weekend... As of 2 PM Saturday the National Hurricane Center gave an area of storms off the coast of Louisiana a 40 percent chance of tropical formation over the next five days. So far, the guidance suggests it will move across northern Florida and up the east coast. The Euro brings this area of low pressure up towards southern New England earlier Saturday, while the GFS is more progressive, having the arrival on Friday. What models do agree on is that there will be anomalously high PWAT values - around 2.00" to 2.50". That is between 2 to 3 standard deviations above average. With the possibility of heavy rain for an extended period of time, the threat for flooding will be monitored. Besides the threat for heavy rainfall - swells will increase off shore for Friday into much of next weekend. Confidence remains moderate for this period of the forecast. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. 2355Z update... Isolated TSRA thru 04Z over northeast MA. Hail and wind gusts to 50 kt possible in these storms. Threat diminishes after 04Z. Elsewhere, VFR except IFR in low clouds/fog over Cape Cod and the Islands. IFR spreading NW into interior southeast MA but probably remaining just east of KPVD. Light wind. Monday... VFR with light NE winds. Low risk of isolated an isolated -TSRA over CT into western MA. Monday night... VFR but trending toward MVFR/IFR in western CT/MA with low risk of isolated SHRA/TSRA. Light SE winds. KBOS Terminal...Moderate confidence in TAF. Greatest risk for TSRA 22z-01z this evening. Strong winds, large hail and brief heavy rain. KBDL Terminal...High confidence in TAF. Mainly VFR and dry weather. Low risk of isolated SHRA/TSRA Monday afternoon and night. Outlook /Tuesday through Friday/... Tuesday: Mainly MVFR, with areas VFR possible. Breezy. Chance SHRA, chance TSRA. Tuesday Night: Mainly IFR, with local MVFR possible. Breezy. Chance SHRA, chance TSRA, patchy BR. Wednesday: MVFR/IFR conditions possible. Breezy. Chance SHRA, chance TSRA. Wednesday Night: Mainly VFR, with local IFR possible. Breezy. Slight chance SHRA, slight chance TSRA, patchy BR. Thursday: Mainly VFR, with areas MVFR possible. Breezy. Chance SHRA, chance TSRA. Thursday Night: Mainly VFR, with areas MVFR possible. Chance SHRA. Friday: Mainly MVFR, with local VFR possible. Breezy. Chance SHRA, chance TSRA. && .MARINE... 755 PM update... Tonight... Weak low pressure forms on a front over southern New England. Light S-SE winds ahead of the front along with low clouds and patchy fog. Chance of a T-storm over northeast MA waters. Monday...weak low exits into Georges Bank with light N-NE winds over MA/RI waters. Dry weather and any vsby restrictions in the morning improve in the afternoon. Monday night...1023 mb high over the Maritimes provides dry/tranquil weather. Outlook /Tuesday through Friday/... Tuesday: Winds less than 25 kt. Chance of rain showers, chance of thunderstorms, patchy fog. Areas of visibility 1 to 3 nm. Tuesday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Chance of rain showers, patchy fog. Visibility 1 to 3 nm. Wednesday: Winds less than 25 kt. Seas locally approaching 5 ft. Chance of thunderstorms, slight chance of rain showers, patchy fog. Visibility 1 to 3 nm. Wednesday Night: Winds less than 25 kt. Local visibility 1 to 3 nm. Thursday: Winds less than 25 kt. Seas locally approaching 5 ft. Thursday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Chance of rain showers. Friday: Winds less than 25 kt. Areas of rough seas. Chance of rain showers, chance of thunderstorms. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Nocera/Gaucher/GAF NEAR TERM...Nocera/GAF SHORT TERM...Nocera LONG TERM...Gaucher/GAF AVIATION...Nocera/Gaucher/GAF MARINE...Nocera/Gaucher/GAF
Hazardous weather outlook, Jul 5, 4:23 PM EDT, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 423 PM EDT Sun Jul 5 2020 CTZ002-MAZ002-003-008>011-022>024-RIZ008-062030- Hartford CT-Western Franklin MA-Eastern Franklin MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA-Barnstable MA-Dukes MA-Nantucket MA- Block Island RI- 423 PM EDT Sun Jul 5 2020 This Hazardous Weather Outlook is for northern Connecticut, southeastern Massachusetts, western Massachusetts and southern Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-062030- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 423 PM EDT Sun Jul 5 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ003-004-MAZ004>007-012>021-026-RIZ001>007-062030- Tolland CT-Windham CT-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI- 423 PM EDT Sun Jul 5 2020 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jul 5, 5:51 PM EDT, 3 hours 40 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 551 PM EDT Sun Jul 5 2020 MAZ013-015>018-052215- Suffolk MA-Western Norfolk MA-Northern Bristol MA-Eastern Norfolk MA- Western Plymouth MA- 551 PM EDT Sun Jul 5 2020 ...HEAVY SHOWER MAY DEVELOP INTO A THUNDERSTORM NEAR NORWOOD... At 550 PM EDT, Doppler radar was tracking a strong thunderstorm over Canton, or over Norwood, moving southeast at 10 mph. Pea size hail and winds in excess of 40 mph will accompany this storm. Locations impacted include... Brockton, Quincy, Randolph, Norwood, Milton, Stoughton, Dedham, Walpole, Easton, Canton, Sharon, Rockland, Abington, Westwood, Whitman, Holbrook and Avon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. && LAT...LON 4219 7125 4224 7113 4210 7091 4204 7110 TIME...MOT...LOC 2150Z 318DEG 10KT 4217 7114 Frank
Special weather statement, Jul 5, 6:03 PM EDT, 3 hours 28 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 603 PM EDT Sun Jul 5 2020 MAZ005>007-014-052245- Eastern Essex MA-Central Middlesex County MA-Western Essex MA- Southeast Middlesex MA- 603 PM EDT Sun Jul 5 2020 ...STRONG THUNDERSTORM IN ESSEX COUNTY... At 602 PM EDT, Doppler radar was tracking a strong thunderstorm over North Andover, moving southeast at 15 mph. Penny size hail and winds in excess of 40 mph will accompany this storm. Locations impacted include... Lawrence, Peabody, Beverly, Andover, North Andover, Danvers, Wakefield, Reading, Wilmington, North Reading, Lynnfield, Middleton, Boxford, Hamilton, Topsfield and Wenham. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. && LAT...LON 4268 7123 4272 7110 4261 7087 4250 7108 TIME...MOT...LOC 2202Z 325DEG 8KT 4266 7112 Frank
Special weather statement, Jul 5, 6:04 PM EDT, 3 hours 27 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 604 PM EDT Sun Jul 5 2020 MAZ013-017-018-052245- Western Norfolk MA-Northern Bristol MA-Western Plymouth MA- 604 PM EDT Sun Jul 5 2020 ...STRONG THUNDERSTORM SOUTHEAST OF NORWOOD... At 604 PM EDT, Doppler radar was tracking a strong thunderstorm over Stoughton, moving southeast at 10 mph. Penny size hail and winds in excess of 40 mph will accompany this storm. Locations impacted include... Brockton, Randolph, Stoughton, Easton, Canton, Sharon, Abington, Whitman, East Bridgewater, Raynham, Holbrook, Hanson, West Bridgewater and Avon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. && LAT...LON 4215 7119 4219 7108 4206 7086 4197 7108 TIME...MOT...LOC 2204Z 325DEG 8KT 4213 7110 Frank
Special weather statement, Jul 5, 6:25 PM EDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
625 PM EDT Sun Jul 5 2020
MAZ005>007-014-015-019-052315-
Eastern Essex MA-Eastern Plymouth MA-Suffolk MA-
Central Middlesex County MA-Western Essex MA-Southeast Middlesex MA-
625 PM EDT Sun Jul 5 2020
...STRONG THUNDERSTORM IN NORTHEAST MASSACHUSETTS...
At 624 PM EDT, Doppler radar was tracking a strong thunderstorm over
North Reading, or near Peabody, moving southeast at 25 mph.
Penny size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Lynn, Malden, Revere, Peabody, Salem, Beverly, Woburn, Andover,
Tewksbury, North Andover, Melrose, Saugus, Danvers, Wakefield,
Reading, Wilmington, Stoneham, Marblehead, Winthrop and North
Reading.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4257 7076 4253 7078 4256 7077 4254 7090
4254 7087 4250 7089 4252 7085 4250 7085
4246 7094 4242 7091 4243 7092 4241 7099
4237 7097 4234 7087 4236 7094 4228 7087
4228 7088 4258 7120 4268 7102
TIME...MOT...LOC 2224Z 319DEG 21KT 4258 7105
FrankSpecial weather statement, Jul 5, 8:13 PM EDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 813 PM EDT Sun Jul 5 2020 MAZ004-005-026-060115- Northwest Middlesex County MA-Central Middlesex County MA- Northern Worcester MA- 813 PM EDT Sun Jul 5 2020 ...STRONG THUNDERSTORM MOVING INTO NORTHWEST MIDDLESEX COUNTY MASSACHUSETTS... At 812 PM EDT, Doppler radar was tracking a strong thunderstorm over Temple, New Hampshire or 8 miles east of Jaffrey, moving southeast at 25 mph. Penny size hail and winds in excess of 40 mph will accompany this storm. Locations impacted include... Westford, Pepperell, Tyngsborough, Groton, Lunenburg, Townsend, Lancaster, Ayer, Shirley, Harvard, Dunstable and Ashby. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. && LAT...LON 4270 7154 4263 7144 4250 7165 4271 7186 TIME...MOT...LOC 0012Z 317DEG 22KT 4283 7189 Field
Special weather statement, Jul 5, 9:04 PM EDT, 27 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 904 PM EDT Sun Jul 5 2020 MAZ004-005-026-060145- Northwest Middlesex County MA-Central Middlesex County MA- Northern Worcester MA- 904 PM EDT Sun Jul 5 2020 ...STRONG THUNDERSTORMS DEVELOPING... At 904 PM EDT, Doppler radar was tracking a strong thunderstorm near Ashburnham, or 9 miles northwest of Fitchburg, moving southeast at 25 mph. Pea size hail and winds in excess of 30 mph will accompany this storm, along with cloud to ground lightning and brief heavy downpours. Locations impacted include... Leominster, Fitchburg, Gardner, Hudson, Holden, Clinton, Winchendon, Lunenburg, Townsend, Lancaster, Rutland, Sterling, West Boylston, Westminster, Shirley, Harvard, Ashburnham, Bolton, Paxton and Hubbardston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. These storms may intensify and become capable of producing damage. Stay tuned for updated statements and possible warnings. && LAT...LON 4271 7179 4241 7156 4230 7190 4272 7208 TIME...MOT...LOC 0104Z 335DEG 22KT 4270 7194 Loconto
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:13 PM EDT | Special Weather Statement | BOX | Middlesex | 62 min |
| Jul 5, 8:37 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 53 min |
| Jul 5, 9:04 PM EDT | Special Weather Statement | BOX | Worcester | 41 min |
| Jul 5, 10:20 PM EDT | Special Weather Statement | BOX | Essex | 40 min |
| Jul 5, 10:25 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Middlesex, Norfolk, Plymouth, Suffolk, Worcester | 65 min |
| Jul 5, 10:33 PM EDT | Special Marine Warning | BOX | 27 min | |
| Jul 5, 10:44 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 45 min |
| Jul 5, 10:56 PM EDT | Special Marine Warning | BOX | 34 min | |
| Jul 5, 11:00 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth, Suffolk | 60 min |
| Jul 5, 11:24 PM EDT | Special Marine Warning | BOX | 51 min | |
| Jul 5, 11:38 PM EDT | Special Weather Statement | BOX | Bristol | 52 min |
| Jul 5, 11:55 PM EDT | Special Weather Statement | BOX | Barnstable | 50 min |
| Jul 6, 12:08 AM EDT | Special Marine Warning | BOX | 52 min | |
| Jul 6, 12:16 AM EDT | Special Weather Statement | BOX | Barnstable | 44 min |
| Jul 6, 7:09 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 66 min |
| Jul 6, 7:36 PM EDT | Special Weather Statement | BOX | Hampden | 24 min |
| Jul 6, 7:45 PM EDT | Special Weather Statement | BOX | Hampden | 30 min |
| Jul 6, 7:57 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 63 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.